Illinois, 2001Flash Flooding in Illinois, August 22 to 23, 2001
August 22 to 23, 2001 · NWS ILX · 2 events in 2 counties and zones
2 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Aug 22, 7:23 PM CST, 1 hour 37 minutes earlier.
Area forecast discussion, Aug 22, 7:23 PM CST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
823 PM CDT WED AUG 22 2001
NO UPDATES TO FCST ATTM WITH UPDATES COMING WITH WATCHES. WILL BE
MONITORING FOR EXCESSIVE RAINFALL POTENTIAL WITH REDEVELOPMENT
ACROSS NRN MO/SRN IA CONTINUING. SO FAR AMOUNTS HAVE BEEN UNDER
CONTROL GIVEN HIGH FFG VALUES.
.ILX...NONE.
FRIEDERS
In the hours before
Local storm report, Aug 22, 6:08 PM CST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
708 PM CDT WED AUG 22 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 PM FARMINGTON IL WIND DAMAGE
08/22/01 FULTON NUMEROUS TREES AND POWER
LINES DOWN. FROM FULTON
COUNTY ESDA.
GOETSCHSpecial weather statement, Aug 22, 6:20 PM CST, 2 hours 40 minutes before
ILZ027>030-230030-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
720 PM CDT WED AUG 22 2001
THE SEVERE THUNDERSTORM WATCH FOR THE FOLLOWING COUNTIES IN
CENTRAL ILLINOIS HAS BEEN CANCELED...
KNOX...STARK...MARSHALL...AND PEORIA.
ADDITIONAL SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE OVERNIGHT
WITH LOCALLY HEAVY RAINFALL. ALTHOUGH...THE THREAT FOR SEVERE
WEATHER HAS SHIFTED TO THE SOUTH.
FRIEDERS
Local storm report, Aug 22, 6:25 PM CST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
725 PM CDT WED AUG 22 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0655 PM SPRING BAY IL WIND DAMAGE
08/22/01 WOODFORD TREES DOWN BLOCKING ROAD.
FROM ESDA.
0646 PM SOUTH PEKIN IL WIND DAMAGE
08/22/01 TAZEWELL TREE BLOWN DOWN ON HERMAN
ROAD. FROM ESDA.
0710 PM BROWNING IL WIND DAMAGE
08/22/01 SCHUYLER TREE BLOWN DOWN. FROM
COUNTY ESDA.
0712 PM EUREKA IL 60 MPH TSTM WIND GUST
08/22/01 WOODFORD REPORTED BY ESDA.
GOETSCHLocal storm report, Aug 22, 7:07 PM CST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
807 PM CDT WED AUG 22 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0738 PM LEXINGTON IL WIND DAMAGE
08/22/01 MC LEAN TREES AND POWER LINE BLOWN
DOWN. ESTIMATED WINDS OF 85
MPH. FROM MCLEAN COUNTY
ESDA.
GOETSCHLocal storm report, Aug 22, 8:24 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
924 PM CDT WED AUG 22 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0812 PM LINCOLN IL .75 INCH HAIL
08/22/01 LOGAN FROM COUNTY ESDA.
0650 PM FREDERICK IL WIND DAMAGE
08/22/01 SCHUYLER 2 TREES DOWN ON ROUTE 100.
FROM COUNTY ESDA.
0630 PM 1 N FARMINGTON IL WIND DAMAGE
08/22/01 FULTON *** 1 INJ ***
STRONG THUNDERSTORMS WINDS
BLEW A BOAT ON THE LAKE 1
NORTH OF FARMINGTON OUT OF
THE WATER TO SHORE. BOAT
WEIGHED 700 LBS. FISHERMAN
HURT HIS BACK...MINOR
INJURY. FROM COUNTY ESDA.
0630 PM FARMINGTON IL WIND DAMAGE
08/22/01 FULTON 3 TREES DOWN OF 30 INCH
DIAMETER AND NUMEROUS LIMBS
DOWN OF 16 INCHES IN
DIAMETER. FROM COUNTY ESDA.
0740 PM HAVANA IL WIND DAMAGE
08/22/01 MASON TREES AND POWER LINES
DOWN. FROM COUNTY ESDA.
0759 PM EASTON IL WIND DAMAGE
08/22/01 MASON POWER LINES DOWN JUST
SOUTH OF EASTON NEAR COUNTY
ROAD 1000N AND 2650E. FROM
COUNTY ESDA.
0815 PM PETERSBURG IL WIND DAMAGE
08/22/01 MENARD SMALL TREE LIMBS BLOWN
DOWN. FROM COUNTY SHERIFF.
0740 PM HAVANA IL FLOOD
08/22/01 MASON MINOR URBAN FLOODING. ONE
HOUSE BASEMENT HAD WATER IN
IT. FROM ESDA.
0630 PM OAK HILL IL WIND DAMAGE
08/22/01 PEORIA CARS BLOWN OFF THE
ROAD...OFF ROUTE 8. FROM
COUNTY ESDA.
0641 PM PEORIA IL WIND DAMAGE
08/22/01 PEORIA 8 INCH LIMBS BLOWN DOWN ON
PLANK ROAD AND MAXWELL ROAD
NEAR THE AIRPORT. FROM
COUNTY ESDA.
0648 PM SOUTH PEKIN IL WIND DAMAGE
08/22/01 TAZEWELL OUT BUILDING DESTROYED BY
STRAIGHT LINE WINDS AT
HERMAN ROAD NORTH OF
AIRPORT ROAD. FROM COUNTY
ESDA STORM SUMMARY.
0657 PM 2 W HOPEDALE IL WIND DAMAGE
08/22/01 TAZEWELL 18 INCH TREE LIMB BLOWN
DOWN ON HOUSE. FROM COUNTY
ESDA STORM SUMMARY.
0657 PM WASHINGTON IL WIND DAMAGE
08/22/01 TAZEWELL 15 INCH TREE AND 12 INCH
TREE BLOWN DOWN. FROM
COUNTY ESDA STORM SUMMARY.
GOETSCHLocal storm report, Aug 22, 8:45 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
945 PM CDT WED AUG 22 2001
...STORM SUMMARY OF AUGUST 22...SO FAR...
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0610 PM YATES CITY IL WIND DAMAGE
08/22/01 KNOX POWER LINE BLOWN DOWN.
FROM WEATHER SPOTTER.
0610 PM YATES CITY IL 1.50 INCH HAIL
08/22/01 KNOX FROM WEATHER SPOTTER.
0630 PM FARMINGTON IL WIND DAMAGE
08/22/01 FULTON NUMEROUS TREES AND POWER
LINES DOWN. FROM FULTON
COUNTY ESDA.
0630 PM OAK HILL IL WIND DAMAGE
08/22/01 PEORIA CARS BLOWN OFF THE
ROAD...OFF ROUTE 8. FROM
COUNTY ESDA.
0630 PM 1 N FARMINGTON IL WIND DAMAGE
08/22/01 FULTON *** 1 INJ ***
STRONG THUNDERSTORMS WINDS
BLEW A BOAT ON THE LAKE 1
NORTH OF FARMINGTON OUT OF
THE WATER TO SHORE. BOAT
WEIGHED 700 LBS. FISHERMAN
HURT HIS BACK...MINOR
INJURY. FROM COUNTY ESDA.
0630 PM FARMINGTON IL WIND DAMAGE
08/22/01 FULTON 3 TREES DOWN OF 30 INCH
DIAMETER AND NUMEROUS LIMBS
DOWN OF 16 INCHES IN
DIAMETER. FROM COUNTY ESDA.
0636 PM 2 E HANNA CITY IL WIND DAMAGE
08/22/01 PEORIA TREES AND POWER LINES
BLOWN DOWN. OCCURRED AT THE
INTERSECTION OF ROUTE 116
AND TAYLOR ROAD. FROM
COUNTY ESDA.
0641 PM PEORIA IL WIND DAMAGE
08/22/01 PEORIA 8 INCH LIMBS BLOWN DOWN ON
PLANK ROAD AND MAXWELL ROAD
NEAR THE AIRPORT. FROM
COUNTY ESDA.
0646 PM SOUTH PEKIN IL WIND DAMAGE
08/22/01 TAZEWELL TREE BLOWN DOWN ON HERMAN
ROAD. FROM ESDA.
0648 PM SOUTH PEKIN IL WIND DAMAGE
08/22/01 TAZEWELL OUT BUILDING DESTROYED BY
STRAIGHT LINE WINDS AT
HERMAN ROAD NORTH OF
AIRPORT ROAD. FROM COUNTY
ESDA STORM SUMMARY.
0650 PM FREDERICK IL WIND DAMAGE
08/22/01 SCHUYLER 2 TREES DOWN ON ROUTE 100.
FROM COUNTY ESDA.
0655 PM SPRING BAY IL WIND DAMAGE
08/22/01 WOODFORD TREES DOWN BLOCKING ROAD.
FROM ESDA.
0657 PM 2 W HOPEDALE IL WIND DAMAGE
08/22/01 TAZEWELL 18 INCH TREE LIMB BLOWN
DOWN ON HOUSE. FROM COUNTY
ESDA STORM SUMMARY.
0657 PM WASHINGTON IL WIND DAMAGE
08/22/01 TAZEWELL 15 INCH TREE AND 12 INCH
TREE BLOWN DOWN. FROM
COUNTY ESDA STORM SUMMARY.
0710 PM BROWNING IL WIND DAMAGE
08/22/01 SCHUYLER TREE BLOWN DOWN. FROM
COUNTY ESDA.
0712 PM EUREKA IL 60 MPH TSTM WIND GUST
08/22/01 WOODFORD REPORTED BY ESDA.
0738 PM LEXINGTON IL WIND DAMAGE
08/22/01 MC LEAN TREES AND POWER LINE BLOWN
DOWN. ESTIMATED WINDS OF 85
MPH. FROM MCLEAN COUNTY
ESDA.
0740 PM HAVANA IL FLOOD
08/22/01 MASON MINOR URBAN FLOODING. ONE
HOUSE BASEMENT HAD WATER IN
IT. FROM ESDA.
0740 PM HAVANA IL WIND DAMAGE
08/22/01 MASON TREES AND POWER LINES
DOWN. FROM COUNTY ESDA.
0759 PM EASTON IL WIND DAMAGE
08/22/01 MASON POWER LINES DOWN JUST
SOUTH OF EASTON NEAR COUNTY
ROAD 1000N AND 2650E. FROM
COUNTY ESDA.
0812 PM LINCOLN IL .75 INCH HAIL
08/22/01 LOGAN FROM COUNTY ESDA.
0815 PM PETERSBURG IL WIND DAMAGE
08/22/01 MENARD SMALL TREE LIMBS BLOWN
DOWN. FROM COUNTY SHERIFF.
GOETSCHFlash Flood, Schuyler
- When
- August 22, 9:00 PM CST to August 23, 9:00 AM CST
- Where
- Schuyler County, Brooklyn
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.158, -90.615 (the zone’s center; the record gives no point)
Widespread flooding developed across the county at 10 PM CDT. Numerous roadways were reported flooded, with water flowing over some of the roadways. A vehicle was nearly washed off the road after driving through flood waters around 1030 PM CDT. At 210 AM CDT, Schuyler county sheriff's office reported that the flooding was subsiding on main roads with no additional reports being received. Radar showed the rain ending at this point but an estimated 8-10 inches of rain had fallen in about 6 hours. The LaMoine river at Colmar rose from 3.8 feet at 9 PM CDT to flood stage of 18.5 feet by 1 AM CDT, then finally leveling off at almost 22 feet. At Ripley, the river rose from 4.5 feet at 9 PM CDT to 21 feet by 3 AM CDT. A report was received from the county ESDA regarding water still over a bridge in Oakland township on Sugar Creek as they drove to work in the morning, roughly around 7 AM CDT. At 7 AM CDT, the cooperative observer in Brooklyn reported a 24 hour precipitation total of 8.67 inches.
Flash Flood, Cass
- When
- August 22, 10:30 PM CST to August 23, 1:00 AM CST
- Where
- Cass County, Beardstown
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.974, -90.247 (the zone’s center; the record gives no point)
Flooding mainly affected the town of Beardstown, based on reports. Numerous roads flooded with standing water in Beardstown reported at 1130 PM CDT. At 1245 AM CDT, minor flooding was reported on Illinois Route 125 from the Cass County sheriff's office. No significant problems reported with any of the flooding
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Wisconsin, August 22, 20011 death · 1 event
- Heat in Texas, August 22, 20011 death · 1 event
- Tropical Storm in Puerto Rico, August 22 to 23, 2001$7.7 million · 13 events
- Hail and Damaging Winds in Indiana, August 22, 20012 injured · $601,000 · 2.5 in hail · 50 events
- Flash Flooding and Hail in Michigan, August 22, 2001$199,000 · 53 kt wind · 9 events
- Hail and Damaging Winds in Illinois, August 22, 20011 injured · $100,000 · 1.5 in hail · 13 events
- Flooding and Damaging Winds in Wisconsin, August 22, 2001$127,000 · 52 kt wind · 9 events
- Flood in Colorado, August 22, 2001$100,000 · 1 event
- Hail and Damaging Winds in Kansas, August 22, 2001$35,000 · 1 in hail · 10 events
- Flooding and Hail in Kansas, August 22 to 23, 2001$35,000 · 0.88 in hail · 4 events
- Tropical Storm in U.S. Virgin Islands, August 22 to 23, 2001$20,000 · 2 events
- Heavy Rain in Oregon, August 22 to 23, 200114 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5266156, 5266157.